Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 83, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 4:08 PM EDT for Washington County, Maryland; Berkeley County, Jefferson County, West Virginia. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 22, 2012, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Washington County, MD, Berkeley County, WV, Jefferson County, WV
The radar
The Sterling radar (KLWX), 70 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:12 PM EDT | TSTM WND DMG | 1 Ene Falling Waters, WV | NUMEROUS TREES DOWN INCLUDING ONE THAT HAD A TRUNK 4 FEET IN DIAMETER. |
| Jun 22, 4:15 PM EDT | TSTM WND DMG | 1 E Falling Waters, MD | LARGE LIMBS TOOK DOWN POWER LINES AND TRANSFORMER ON FALLING WATERS ROAD. |
| Jun 22, 4:41 PM EDT | HAIL 0.88 | 4 S Chewsville, MD | NICKEL HAIL REPORTED AT INTERSECTION OF INTERSTATE 70 AND MD STATE ROUTE 66. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
867 WUUS51 KLWX 222008 SVRLWX MDC043-WVC003-037-222100- /O.NEW.KLWX.SV.W.0083.120622T2008Z-120622T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 408 PM EDT FRI JUN 22 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND... NORTHEASTERN JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA... NORTHEASTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA... * UNTIL 500 PM EDT * AT 405 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR WILLIAMSPORT...OR 9 MILES NORTHEAST OF MARTINSBURG...AND WAS MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... WILLIAMSPORT... SHEPHERDSTOWN... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INDOORS IMMEDIATELY. LAT...LON 3961 7763 3936 7771 3956 7802 3967 7793 TIME...MOT...LOC 2008Z 299DEG 8KT 3957 7789 $$ KONARIK
1 follow-up statement
704
WWUS51 KLWX 222035
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
435 PM EDT FRI JUN 22 2012
MDC043-WVC003-037-222100-
/O.CON.KLWX.SV.W.0083.000000T0000Z-120622T2100Z/
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-
435 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BERKELEY...JEFFERSON AND WASHINGTON COUNTIES...
AT 430 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM HAGERSTOWN TO SHEPHERDSTOWN...AND WERE MOVING
SOUTHEAST AT 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
SHEPHERDSTOWN...
SHARPSBURG...
KEEDYSVILLE...
ANTIETAM...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3952 7787 3964 7777 3961 7763 3936 7771
3942 7780
TIME...MOT...LOC 2035Z 299DEG 8KT 3963 7767 3949 7781
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 22, 2:51 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 251 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE TROUGH IS SITUATED ACROSS THE EASTERN CWFA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS THROUGH 9 PM FOR EAST OF THE BLUE RIDGE. DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM COVERAGE/STRENGTH. COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR OVERNIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY. SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR NORMAL UNDER MOSTLY SUNNY SKIES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING AND INTO SUNDAY. RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND MORE HUMID CONDITIONS EXPECTED. EAST OF THE APPALACHIANS A LEE TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON. TROUGH OVER THE GREAT LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND INTO MONDAY. A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON. HIGH TEMPS MAY BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION. BEST CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE HEATING WILL BE OUR SOUTHERN ZONES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY NORTHWEST WINDS IN THE EVENING. MODELS SHOW UPPER LEVEL TROUGH AND FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE OUTLOOK AREA. SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO THE REGION INTO THE MIDDLE PORTION OF THE WEEK. NORTHERLY WINDS WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED DURING THE DAY ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .MARINE... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE BUILDING OVERHEAD FOR THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. SCA IS POSSIBLE SUNDAY EVENING. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 2:16 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 216 PM EDT FRI JUN 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231315- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 216 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT CONDITIONS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231315- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 216 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 22, 3:23 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT FRI JUN 22 2012
VAZ055>057-222015-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
323 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF SEALSTON...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SEALSTON...PASSAPATANZY...LAMBS CREEK...
FAIRVIEW BEACH...DOGUE...KING GEORGE...WEEDONVILLE AND JERSEY.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3817 7715 3816 7718 3819 7722 3818 7725
3824 7725 3824 7727 3822 7729 3824 7735
3818 7743 3819 7748 3834 7741 3834 7723
3836 7711 3816 7709 3814 7712
TIME...MOT...LOC 1923Z 267DEG 7KT 3825 7736
KONARIKSpecial weather statement, Jun 22, 3:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT FRI JUN 22 2012
MDZ013-014-016-018-222015-
CHARLES MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-CALVERT MD-
327 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS TO AFFECT CHARLES...PRINCE GEORGES...ANNE
ARUNDEL AND CALVERT COUNTIES...
AT 327 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF UPPER MARLBORO TO 2 MILES SOUTHEAST
OF FRIENDLY...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE WALDORF...UPPER MARLBORO...MARLTON...SHADY
SIDE AND DUNKIRK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3883 7648 3882 7648 3880 7650 3854 7684
3873 7701 3889 7676 3885 7648 3884 7648
TIME...MOT...LOC 1927Z 265DEG 6KT 3885 7674 3874 7694
KONARIKLocal storm report, Jun 22, 3:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG MADISON MILLS 38.28N 78.14W
06/22/2012 MADISON VA EMERGENCY MNGR
&&
EVENT NUMBER LWX1200356
MEADOWSSpecial weather statement, Jun 22, 3:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT FRI JUN 22 2012
WVZ501>503-222045-
WESTERN MINERAL WV-WESTERN GRANT WV-EASTERN GRANT WV-
354 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT WESTERN MINERAL...WESTERN GRANT AND
EASTERN GRANT COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
WILSONIA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3922 7944 3930 7934 3931 7930 3935 7926
3936 7911 3893 7923 3897 7935 3907 7931
3909 7936 3911 7936 3920 7930 3921 7934
3917 7947 3920 7949
TIME...MOT...LOC 1954Z 282DEG 21KT 3920 7968
KONARIKSpecial weather statement, Jun 22, 3:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 PM EDT FRI JUN 22 2012
MDZ003-502-WVZ051-222045-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
355 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND CENTRAL AND
EASTERN ALLEGANY COUNTIES...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FLINTSTONE...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE VALLEY VIEW...JOHNSONS MILL...SPOHRS
CROSSROADS...NEW HOPE AND HIGHLAND RIDGE.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3973 7807 3972 7806 3946 7824 3964 7866
3973 7863
TIME...MOT...LOC 1955Z 283DEG 23KT 3971 7852
KONARIKSpecial weather statement, Jun 22, 4:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 405 PM EDT FRI JUN 22 2012 MDZ003-WVZ052-053-222045- WASHINGTON MD-JEFFERSON WV-BERKELEY WV- 405 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...JEFFERSON AND BERKELEY COUNTIES... AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF FALLING WATERS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...HAGERSTOWN...SHEPHERDSTOWN AND BOONSBORO. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3967 7757 3934 7769 3958 7803 3966 7797 TIME...MOT...LOC 2005Z 297DEG 14KT 3958 7790 KONARIK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:08 PM EDT | Special Weather Statement | LWX | Anne Arundel | 52 min |
| Jun 22, 3:10 PM EDT | Special Weather Statement | LWX | Allegany | 50 min |
| Jun 22, 3:27 PM EDT | Special Weather Statement | LWX | Prince George's | 48 min |
| Jun 22, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 28 min |
| Jun 22, 4:05 PM EDT | Special Weather Statement | LWX | Washington | 40 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | LWX | Calvert | 48 min |
| Jun 22, 4:28 PM EDT | Special Weather Statement | LWX | Calvert | 47 min |
| Jun 22, 4:36 PM EDT | Severe Thunderstorm Warning | LWX | Calvert | 24 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 51 min |
| Jun 22, 4:48 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 42 min |
| Jun 22, 5:16 PM EDT | Special Weather Statement | LWX | Carroll, Frederick | 44 min |
| Jun 22, 5:17 PM EDT | Special Weather Statement | LWX | Baltimore | 43 min |
| Jun 22, 5:20 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 40 min |
| Jun 22, 5:23 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 52 min |
| Jun 22, 5:47 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick | 43 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 40 min |
| Jun 22, 5:57 PM EDT | Special Weather Statement | LWX | Baltimore | 48 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 50 min |
| Jun 22, 6:12 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford, City of Baltimore | 37 min |
| Jun 22, 6:50 PM EDT | Special Weather Statement | LWX | Cecil | 25 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 48 min |
| Jun 22, 7:06 PM EDT | Special Weather Statement | LWX | Harford | 39 min |
| Jun 22, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery, Prince George's | 46 min |
| Jun 22, 7:43 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 47 min |
| Jun 21, 10:46 PM EDT | Special Weather Statement | LWX | Pendleton | 29 min |
| Jun 22, 2:33 PM EDT | Special Weather Statement | LWX | Mineral | 42 min |
| Jun 22, 3:54 PM EDT | Special Weather Statement | LWX | Grant | 51 min |
| Jun 22, 3:55 PM EDT | Special Weather Statement | LWX | Morgan | 50 min |
| Jun 22, 4:12 PM EDT | Special Weather Statement | LWX | Hardy | 48 min |
| Jun 22, 4:53 PM EDT | Special Weather Statement | LWX | Jefferson | 52 min |
| Jun 22, 4:58 PM EDT | Special Weather Statement | LWX | Hardy | 47 min |
| Jun 22, 5:28 PM EDT | Special Weather Statement | LWX | Berkeley, Jefferson | 47 min |
| Jun 22, 5:37 PM EDT | Severe Thunderstorm Warning | LWX | Jefferson | 53 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.